Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
140 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Are there any side effects of not taking Risperdal for bi-polar diagnosis?

my son has been taking Risperdal for bi-polar diagnosis for several years now. He ran out of it due to a glitch in the pharmacy he uses and his health provider. He has not been able to take this medicine for 3 days now. Hopefully, later today he will be able to pick the medicine up. He is experiencing leg tremors, internal upset, but, he says, no mental upsets, just general malaise. Is this an effect of not taking this medicine?
Mon, 18 Mar 2019
Report Abuse
Question is related to
Drug/Medication ,   ,  
Medical Topics
General & Family Physician 's  Response
Hello,

It's not advisable to stop such medicines without your doctor's advice. As you said it was not available in the pharmacy, at such instance it's better to call your doctor and mention the problem to him, he might suggest an alternative for the same if needed, because sudden cessation of some medicines leads to adverse effects which can be from minor to serious ones.

Your son is experiencing leg tremors and other symptoms which can be related to stopping the medicine. I would suggest you contact your doctor and explain the situation to him and follow your doctor's advise to avoid further complications. Make sure next time you keep extra medicines so that this thing won't repeat.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Manisha Auradkar, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

My Dad who is 86 lives in an assisted living facility. He went into a depression because he was jilted by a 90 year old lady. He made a comment he...

Recent questions on  Beta-lactam

doctor1 MD

I just started taking a drug called Metoprolol for irregular heart beat (premature supraventirbular beats). 50 m/day. have been having several...

doctor1 MD

I am a 25year old male. I am, now prescribed risperidone and found my sweet spot at 1mg. I was earlier prescribed Zoloft 100mg which did not work...

doctor1 MD

I have been diagnosed with BPH. My prostate is 2X the normal size. I am taking Avodart and Flowmax. I had a hip replacement 3 years ago and am...

doctor1 MD

I have been on Celexa for about 2 months. I do not like it as I can not sleep (without Klonopin) and I am weaning off of it gradually. I took 20 mg...

doctor1 MD

If I took to many alprozlam could it kill me?

doctor1 MD

pristiq desvenlafaxine 100 mg and sandomigran 500 mcg what side effects can there be

doctor1 MD

Can halcion after long term use cause temporary lack of coordination and dizziness? I take .5mg per night.Never had these reactions before.